Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took ipill after unprotected sex. Have fever, fatigue and abdominal pain. Worried?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8980 Questions
i am 23 year female
i took ipill for the first time on 18th october and then i was on my period in less than five days my due date for periods was 20 oct and i got my period on 23 oct. i again had unprotected sex on the fourth day and took ipill again since then i am unwell i have fever fatigue and withdrawal bleeding. i feel immensely weak and have lower abdominal pain and gas trouble. nothing is well i am worried as hell please advice
Posted Sun, 17 Nov 2013 in Women's Health
Answered by Dr. Shoaib Khan 54 minutes later
Brief Answer:
Could be side effect to ipill; but fever is not

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and it appears as though you are experiencing side effects to the ipill. But in most cases this should subside within 2-5 days. Could you please tell me how long it has been since you last took the pill, and since when exactly the side effects began?

I would also like to ask if you took the ipill during your periods? You have also mentioned that you are not allergic to anything you know of, but have you used the ipill prior to this? If so, were there any reactions then?

I would also like to mention that temperature is not a side effect of the pill, and if you can, please try to measure your temperature and write back to me ma'am. If the machine reading shows a high temperature, the cause for your symptoms could be totally different. Do you have any other symptoms like:
-Burning sensation while urinating
-Frequent urination
-Increased urge to urinate, but less amount of urine passed
-Lower abdominal and/or flank region pain
-Itching around the genitals
-Blood in urine or immediately after (not always seen)
-Vaginal discharge

I hope this information helps you ma'am. Please do write back to me with a response to each question I have asked, as each and every one will help me to better help you. In the meantime, please avoid taking the pill, and also avoid sexual contact in all forms.

Best wishes ma'am.
Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Have fever, fatigue and abdominal pain. Worried? 45 minutes later
Thank you Sir
I took the ipill on 18th oct for the first time in my life. the only effect i faced was fatigue and weakness. next i took on 28th oct i.e fifth day of my menstrual cycle. I stopped bleeding by then as usually my cycle lasts 3 days. I am still bleeding occasionally and i do have very mild burning sensation while urinating. Less urine is passing, fever is 99-100F, no chills and constant lower abdominal pain.
no itching around genitals and no vaginal discharge and no blood in urine.
i am feeling immensely weak.

I took the ipill on oct 28 and oct 18. single dose each time.
Answered by Dr. Shoaib Khan 20 minutes later
Brief Answer:
Mild infection, need a few tests ma'am

Detailed Answer:
Hello once again ma'am.

Thank you for your response, and thank you for the reply to each of my questions. The picture is now more clear. It appears as though you could have a mild infection.

This could either be from the sexual contact or just due to a hormonal change from taking the pill, which results in making your vagina more susceptible to infections. Either way, please do not worry.

I need you to visit the nearest clinic or hospital and request for the following investigations:
-An ultrasound of the uterus.
-Urine culture and sensitivity examination (report takes 48 hours to be ready)
-Routine urine analysis (report should be ready in a few minutes to hours)

These investigations will help with the following things:
-Confirm the infection
-Confirm the infection-causing organism, and thus inform us about the type of infection (diagnosis)
-Antibiotic or other medication that will most accurately and rapidly treat your infection, and help get rid of your symptoms

As the routine urine analysis will return soon, you can send that to me, or visit a urologist with the result. In the meantime, please drink plenty of water, avoid sexual contact in all forms. I also usually prescribe Potklor or Citralka Syrup to reduce the infection. It needs to be taken 2 teaspoons, three times a day.

I hope you found my response helpful ma'am. Do try to get the investigations done at the earliest, as this is the only way I can help you at the earliest.

Best wishes ma'am and do not worry, you will be fine really soon.
Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Have fever, fatigue and abdominal pain. Worried? 1 hour later
thank you doctor
i do have sensitivity towards urine infection and its heredity from my mother.
taking any test would not be possible from my side as i am not married and could raise questions. is it possible that i take the basic antibiotic and citralka syrup. i am maintaining good hygiene and also taking lots of water. if it is really urgent to take the test it would not be possible before 4th of november. please guide.
Answered by Dr. Shoaib Khan 9 minutes later
Brief Answer:
Best not to self-prescribe; tests mandatory

Detailed Answer:
Hello ma'am.

These investigations are to help find the most common of infections (eg. a response, and so the antibiotic that you might take, may or may not help you at all, which is why the investigations are the best option.

As mentioned by you, the earliest possible time to get these investigations would be the 4th of November, if so, please go ahead with the same on that day. But if you are worried about hospitals being closed or so on, that is not the case ma'am. These investigations can be conducted anytime of the day or week, so please try to get them done earlier, if possible.

For now, please go about the instructions I have provided in my previous response.

Best wishes ma'am.
Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Have fever, fatigue and abdominal pain. Worried? 25 minutes later
thank you once again
sir do i need a prescription to attempt the tests you mentioned. also i failed to mention i have had loose motions from two days i took norflox and the stools are under total control. I am worried the abdominal pain is not subseding. I would be taking the tests to the earliest. As of now please tell me the probable cause of my illness is it infection or an std or hormonal imbalance.

Answered by Dr. Shoaib Khan 27 minutes later
Brief Answer:
Most likely diagnosis is common infection

Detailed Answer:
Hello once again ma'am.

No ma'am, you can just go and request for these tests, they are available without a prescription. If any one clinic or hospital asks questions and refuses, just visit another, but usually a prescription is not needed, only the name of a referral doctor. You may use your local doctors name or mine for the same.

The most probable cause cannot really be predicted, but based on your current symptoms I am of the opinion that it is a UTI). But because you also have an active sexual status and have had the pill twice already, hormonal imbalances and sexually transmitted infections cannot be ruled out without investigations. But as of now, the most likely diagnosis would be a UTI, but I should say that this is only a guess.

Hope this helps ma'am. I hope this is nothing serious and you recover at the earliest.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor